Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 26, 2022, 3:12 AM CDT for 33 counties in Texas. It took effect at Mar 26, 2022, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2022, 3:12 AM CDT (08:12 UTC)
- In effect from
- Mar 26, 2022, 10:00 AM CDT
- Expired
- Mar 26, 2022, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5387 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331 WWUS84 KEWX 260812 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 312 AM CDT Sat Mar 26 2022 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY... TXZ171>173-183>193-202>208-217>224-228-270100- /O.UPG.KEWX.FW.A.0007.220326T1500Z-220327T0100Z/ /O.NEW.KEWX.FW.W.0011.220326T1500Z-220327T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Kinney-Uvalde-Medina- Bexar-Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-Atascosa- Wilson-Karnes-Gonzales-De Witt-Dimmit- 312 AM CDT Sat Mar 26 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH CENTRAL TEXAS.. The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * WINDS...South 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ194-209-225-270100- /O.NEW.KEWX.FW.W.0011.220326T1500Z-220327T0100Z/ Lee-Fayette-Lavaca- 312 AM CDT Sat Mar 26 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS LAVACA...FAYETTE AND LEE COUNTIES... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 8 PM CDT this evening. * WINDS...South 10 to 15 mph with gusts up to 20 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
109 WWUS84 KEWX 261945 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 245 PM CDT Sat Mar 26 2022 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY... Low relative humidities are expected the next two afternoons, and gusty south to southwest winds today and Sunday will continue to make for near critical to critical fire weather conditions. Fuels remain unusually dry, and this is leading to an active season of wildfires that are difficult to contain. Any outdoor activity that could lead to the development of sparks and resulting potential for a wildfire is discouraged. TXZ171>173-183>194-202>209-217>225-228-270500- /O.NEW.KEWX.FW.A.0008.220327T1500Z-220328T0100Z/ /O.CON.KEWX.FW.W.0011.000000T0000Z-220327T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 245 PM CDT Sat Mar 26 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH CENTRAL TEXAS... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH CENTRAL TEXAS... A Red Flag Warning remains in effect through 8 PM across all of South Central Texas for the presence of gusty winds and low relative humidities. The National Weather Service in Austin/San Antonio has also issued a Fire Weather Watch effective Sunday morning through Sunday evening for more gusty winds and low relative humidities across South Central Texas. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...from below 10 percent west to near 30 percent east. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
326 WWUS84 KEWX 262112 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 412 PM CDT Sat Mar 26 2022 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY... Low relative humidities are expected the next two afternoons, and gusty south to southwest winds today and Sunday will continue to make for near critical to critical fire weather conditions. Fuels remain unusually dry, and this is leading to an active season of wildfires that are difficult to contain. Any outdoor activity that could lead to the development of sparks and resulting potential for a wildfire is discouraged. TXZ171>173-183>194-202>209-217>225-228-271000- /O.UPG.KEWX.FW.A.0008.220327T1500Z-220328T0100Z/ /O.NEW.KEWX.FW.W.0012.220327T1500Z-220328T0100Z/ /O.CON.KEWX.FW.W.0011.000000T0000Z-220327T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 412 PM CDT Sat Mar 26 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH CENTRAL TEXAS... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 8 PM CDT Sunday. The Fire Weather Watch is no longer in effect. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 3:10 AM CDT, 2 minutes earlier.
Area forecast discussion, Mar 26, 3:10 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 310 AM CDT Sat Mar 26 2022 .SHORT TERM (Today through Sunday)... The latest surface observations compared to readings from 24 hours ago do show an upward trend in moisture at the surface with dewpoints currently in the lower 20s to near 50 degrees. Temperatures have also trended upward quite a bit with most areas currently in the 50s and 60s. We should see enough low-level moisture return across the coastal plains to yield some fog development through mid-morning. For now, we will mention only patchy fog across Karnes, DeWitt and Lavaca counties. Otherwise, a warm and breezy day is anticipated across south central Texas. This will lead to increasing fire weather concerns across all areas. Please see the below fire weather section for more information. Afternoon mixing along with plenty of sunshine should push highs well into the mid 80s to near 90 across the Hill Country, I-35 corridor and coastal plains today. Out west along the Rio Grande, we expect highs to reach the mid 90s. Based on the current forecast, we should tie the record at Austin Mabry and get close to the record at Del Rio and Austin Bergstrom. The existing record at San Antonio appears safe at this time. Record Highs for March 26th: Austin Bergstrom....91 in 1950 Austin Camp Mabry...90 in 1939 San Antonio.........97 in 1950 Del Rio.............95 in 1932 For tonight, expect clear skies, southerly winds and overnight lows in the mid 40s to mid 50s. On Sunday, we will see another round of warm temperatures across all areas. Low-level moisture should finally begin to trend upward, but given the gusty south winds, more fire weather concerns are expected. .FIRE WEATHER... Relative humidity levels are still down near 20-25 percent out west along the Rio Grande early this morning. Humidity levels do trend upward closer to the I-35 corridor, but are still only near 40-60 percent at this time. Given the lack of morning recovery, shallow moisture near the surface and well above normal high temperatures, we will see a quick drop in humidity levels today. Minimum humidity levels should drop into the single digits along the Rio Grande and western Hill Country, with 10-15 percent expected along the I-35 corridor. Minimum humidity levels farther east into the coastal plains will not be much higher, with near 20 percent expected. In addition, gusty south winds will develop across all areas by mid- morning. The low humidity, gusty south winds and cured fuels will likely result in critical fire weather conditions today. We have opted to upgrade the Fire Weather Watch to a Red Flag Warning and have gone ahead and included Lavaca, Fayette and Lee counties. While humidity levels should be a little higher on Sunday, more gusty south winds will keep fire weather concerns high across the region. && .LONG TERM (Sunday Night through Friday)... An H5 ridge axis will slowly cross TX Sunday night and Monday as a Pacific trough pushes into the west coast. Surface high pressure over the eastern Gulf will force local winds mainly out of the S to SE, with some much needed gulf moisture gradually filtering northwestward over the first 36 to 48 hours of the long term. Winds in the afternoons on Mon/Tue will increase to 10-20 mph with gusts to 30 mph at times Monday and 35 mph Tuesday. Despite the increased moisture, warm afternoon high temperatures in the 80s and even low 90s south of US-90 and west of I-37 will allow RH to still fall into the 20-30 percent range for the Rio Grande Plains. Given the amount of wildfire activity in our area and continued drought, elevated fire weather concerns remain at the top of our minds these afternoon. Not much change in the forecast for Tuesday night into Wednesday morning with respect to our next rain chances. The incoming trough is likely to remain an open wave as it crosses the state Tuesday night into Wednesday, and showers and storms will develop along a Pacific cold front late Tuesday evening over the Southern Edwards Plateau. This activity will expand south and eastward overnight and exit the region by about mid-morning Wednesday. The best chances for any severe weather will be to the north of our region, but still can't rule out a stronger storm or two in our CWA. Unfortunately, rainfall is not likely along the Rio Grande or in the Winter Garden region where drought continues to worsen, however at least a couple of tenths of an inch should fall over most of the Hill Country and points eastward. Some locations in the northeast third of the CWA could see as much as 1-1.5" of rain if they're lucky. Very dry air returns during the day Wednesday on the back of gusty W winds. Red Flag Warnings and Wind Advisories will be possible for portions of the area once again, but winds should quickly drop off Wednesday night. Temperatures remain near to above average behind this front Wednesday and Thursday. While some of the past several GFS runs have had a shortwave strong enough to produce some rain Friday into Saturday, there's little support for any appreciable rain during this period in the ensembles. On the bright side though, there may be another cold front that could potentially bring a welcome period of cooler than normal temperatures for a couple days next weekend. Too early to be sure just yet. && .PREV DISCUSSION... /ISSUED 1245 AM CDT Sat Mar 26 2022/ UPDATE... Please see the 06Z aviation forecast discussion below. AVIATION... VFR conditions are expected at area TAF sites through the current forecast period. Light winds continue at area TAF sites, with southerly winds set to increase at all sites between 14-16Z. Winds will remain gusty through the afternoon hours, then tend to ease closer to sunset. Outside of some high clouds moving in from the west, skies are expected to remain clear through the period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 90 55 86 57 85 / 0 0 0 0 0 Austin Bergstrom Intl Airport 88 51 85 55 85 / 0 0 0 0 0 New Braunfels Muni Airport 90 50 87 55 86 / 0 0 0 0 0 Burnet Muni Airport 89 54 87 55 84 / 0 0 0 0 0 Del Rio Intl Airport 95 54 92 58 90 / 0 0 0 0 0 Georgetown Muni Airport 88 55 87 56 85 / 0 0 0 0 0 Hondo Muni Airport 93 47 90 53 88 / 0 0 0 0 0 San Marcos Muni Airport 88 49 86 54 85 / 0 0 0 0 0 La Grange - Fayette Regional 86 53 84 59 84 / 0 0 0 0 0 San Antonio Intl Airport 90 52 86 55 85 / 0 0 0 0 0 Stinson Muni Airport 93 52 89 58 90 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 8 PM CDT this evening for Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays- Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real- Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. && Short-Term/Aviation...Platt Long-Term...KCW
Hazardous weather outlook, Mar 25, 2:12 PM CDT, 13 hours before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 212 PM CDT Fri Mar 25 2022 TXZ171>173-183>194-202>209-217>225-228-261915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 212 PM CDT Fri Mar 25 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Low humidity levels will lead to some elevated fire weather conditions across most of south central Texas this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Fire Weather Watch is in effect for Saturday for most of South- Central Texas. Elevated to near critical, possibly critical fire weather conditions are expected to then continue through early next week. The most favored areas for critical fire weather conditions are along and west of U.S. 281. The most favored times are from midday through early evening. Additional Fire Weather Watches and Red Flag Warnings may be needed through the weekend. Take care to prevent the start of wildfires. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:45 PM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 87 min |
| Mar 26, 4:12 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 28 hr |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.